zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Frobenius extensions and weak Hopf algebras. (English) Zbl 1018.16020
Let $M/N$ be a Frobenius extension of $k$-algebras with Frobenius homomorphism $E$ and dual bases $\{x_i\}$, $\{y_i\}$. Let $U=C_M(N)$. The extension is called symmetric if $E$ commutes with every $u\in U$, and Markov if the extension is strongly separable (i.e. $E(1)=1$ and $\sum_ix_iy_i=\lambda^{-1}1$) and there is a (Markov) trace $T\colon N\to k$ such that $T(1)=1_k$ and $T_0=T\circ E\colon M\to k$ is a trace. The basic construction theorem says that if $N\subseteq M$ is a symmetric Markov extension and $M_1=M\otimes_NM=\text{End}(M_N)$ then $M_1/M$ is a symmetric Markov extension; the Frobenius endomorphism $E_M$ and the dual bases are described, and the Markov trace is $T_0$. If in addition $U$ is Kanzaki separable, $T_0|_U$ is non-degenerate and $\sum_ix_iy_i=\sum_iy_ix_i$ then $V=C_{M_1}(M)$ is Kansaki separable and the restriction of $T_1=T_0\circ E_M$ to $V$ is non-degenerate. The construction can be iterated to obtain the Jones tower $N\subseteq M\subseteq M_1\subseteq M_2$. Let $A=C_{M_1}(N)$ and $B=C_{M_2}(M)$. Assuming the existence of dual bases for $E_M$ resp. $E_{M_1}$ in $A$ resp. $B$ (depth 2 condition) the authors prove some properties of algebra extensions involving $A$, $B$, $U$ and $V$. Examples of extensions with depth 2 are provided in the final appendix. Then semisimple weak Hopf algebra structures are defined in $A$ and $B$, and also $A$ resp. $B$-module algebra structures on $M$ resp. $M_1$. Two isomorphisms $M_1\simeq M\#A$ and $M_2\simeq M_1\#B$ are also provided. Finally, in the absence of a trace, the basic construction is iterated to the right, extending a result of {\it M. Pimsner} and {\it S. Popa} [Trans. Am. Math. Soc. 310, No. 1, 127-133 (1988; Zbl 0706.46047)].

16W30Hopf algebras (associative rings and algebras) (MSC2000)
16S40Smash products of general Hopf actions
16S50Endomorphism rings: matrix rings
16H05Separable associative algebras
16L60Quasi-Frobenius rings
Full Text: DOI arXiv
[1] Blattner, R.; Montgomery, S.: A duality theorem for Hopf module algebras. J. algebra 95, 153-172 (1985) · Zbl 0589.16010
[2] Böhm, G.; Nill, F.; Szlachányi, K.: Weak Hopf algebras, I. Integral theory and C*-structure. J. algebra 221, 385-438 (1999) · Zbl 0949.16037
[3] Böhm, G.; Szlachányi, K.: A coassociative C*-quantum group with nonintegral dimensions. Lett. math. Phys. 35, 437-456 (1996) · Zbl 0872.16022
[4] Etingof, P.; Nikshych, D.: Dynamical quantum groups at roots 1. Duke math. J. 108, 135-168 (2001) · Zbl 1023.17007
[5] Goodman, F.; De La Harpe, P.; Jones, V. F. R.: Coxeter graphs and towers of algebras. M. S. R. I. Publ. 14 (1989) · Zbl 0698.46050
[6] Hirata, K.; Sugano, K.: On semisimple extensions and separable extensions over non commutative rings. J. math. Soc. Japan 18, 360-373 (1966) · Zbl 0178.36802
[7] Jones, V. F. R.: Index for subfactors. Invent. math 72, 1-25 (1983) · Zbl 0508.46040
[8] Jones, V. F. R.: Index for subrings of rings. Contemp. math. 43, 181-190 (1985) · Zbl 0607.46033
[9] Kadison, L.: The Jones polynomial and certain separable Frobenius extensions. J. algebra 186, 461-475 (1996) · Zbl 0880.16011
[10] Kadison, L.: New examples of Frobenius extensions. University lecture series 14 (1999) · Zbl 0929.16036
[11] Kadison, L.; Nikshych, D.: Outer actions of centralizer Hopf algebras on separable extensions. Comm. algebra 29 (2001) · Zbl 1029.46098
[12] Kanzaki, T.: Special type of separable algebra over commutative ring. Proc. Japan acad. 40, 781-786 (1964) · Zbl 0143.05603
[13] Kasch, F.: Projektive Frobenius erweiterungen. Sitzungsber. Heidelberg akad. Wiss. math.-natur. Kl., 89-109 (1960/1961)
[14] Kasch, F.: Dualitätseigenschaften von Frobenius-erweiterungen. Math. Z. 77, 219-227 (1961) · Zbl 0112.26502
[15] Montgomery, S.: Hopf algebras and their actions on rings. CBMS regional conf. Series in math. 82 (1993)
[16] Nikshych, D.: A duality theorem for quantum groupoids. Contemp. math. 267, 237-243 (2000) · Zbl 0978.16032
[17] D. Nikshych, V. Turaev, and, L. Vainerman, Quantum groupoids and invariants of knots and 3-manifolds, J. Topology Appl, to appear. · Zbl 1021.16026
[18] Nikshych, D.; Vainerman, L.: A characterization of depth 2 subfactors of II1 factors. J. funct. Anal. 171, 278-307 (2000) · Zbl 1010.46063
[19] Nikshych, D.; Vainerman, L.: A Galois correspondence for actions of quantum groupoids on II1-factors. J. funct. Anal. 178, 113-142 (2000) · Zbl 0995.46041
[20] D. Nikshych, and, L. Vainerman, Finite dimensional quantum groupoids and their applications, in, Proceedings of Hopf Algebras Workshop, MSRI, to appear. · Zbl 1026.17017
[21] Ocneanu, A.: Quantized groups, string algebras and Galois theory for algebras. London math. Soc. lecture notes series 135 2 (1988) · Zbl 0696.46048
[22] Onodera, T.: Some studies on projective Frobenius extensions. J. fac. Sci. hokkaido univ. Ser. I 18, 89-107 (1964) · Zbl 0127.25801
[23] Pimsner, M.; Popa, S.: Iterating the basic construction. Trans. amer. Math. soc. 310, 127-133 (1988) · Zbl 0706.46047
[24] Stolin, A. A.; Kadison, L.: Separability and Hopf algebras. Contemp. math. 259, 279-298 (2000) · Zbl 0974.16033
[25] K. Szlachányi, Weak Hopf Algebra Symmetries of C*-Algebra Inclusions, preprint math. QA/0101005 (2001). · Zbl 1014.46033
[26] Szymański, W.: Finite index subfactors and Hopf algebra crossed products. Proc. amer. Math. soc. 120, 519-528 (1994) · Zbl 0802.46076
[27] Watatani, Y.: Index of C*-subalgebras. Mem. amer. Math. soc. 83 (1990) · Zbl 0697.46024
[28] Xiaolong, J.; Yongchua, X.: H-separable rings and their Hopf-Galois extensions. Chinese ann. Math. ser. B. 19, 311-320 (1998) · Zbl 0910.16021
[29] Yamagata, K.: Frobenius algebras. Handbook of algebra, 841-887 (1996) · Zbl 0879.16008